Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 152, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 10, 2025, 12:13 AM CDT for Dakota County, Dixon County, Nebraska; Clay County, Union County, South Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2025, 12:13 AM CDT (05:13 UTC)
- Expired
- Jul 10, 2025, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dakota County, NE, Dixon County, NE, Clay County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 101 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 7:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3800 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.5
The text
As transmitted.
705
WUUS53 KFSD 100513
SVRFSD
NEC043-051-SDC027-127-100600-
/O.NEW.KFSD.SV.W.0152.250710T0513Z-250710T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
1213 AM CDT Thu Jul 10 2025
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Western Dakota County in northeastern Nebraska...
Dixon County in northeastern Nebraska...
Southern Clay County in southeastern South Dakota...
Southwestern Union County in southeastern South Dakota...
* Until 100 AM CDT.
* At 1213 AM CDT, severe thunderstorms were located along a line
extending from near Vermillion to 6 miles southwest of Newcastle to
near Hoskins, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Vermillion, Allen, Newcastle, Concord, Martinsburg, and Dixon In
Dixon County around 1220 AM CDT.
Ponca and Ponca State Park around 1225 AM CDT.
Other locations in the path of these severe thunderstorms include Elk
Point, Emerson and Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4276 9701 4277 9713 4290 9716 4289 9656
4279 9659 4276 9664 4273 9664 4267 9656
4255 9653 4227 9665 4227 9702
TIME...MOT...LOC 0513Z 274DEG 25KT 4276 9700 4258 9695 4211 9724
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BP3 follow-up statements
176
WWUS53 KFSD 100539
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
1239 AM CDT Thu Jul 10 2025
NEC043-051-SDC027-127-100600-
/O.CON.KFSD.SV.W.0152.000000T0000Z-250710T0600Z/
Dakota NE-Dixon NE-Clay SD-Union SD-
1239 AM CDT Thu Jul 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WESTERN DAKOTA...DIXON...SOUTHEASTERN CLAY AND SOUTHWESTERN UNION
COUNTIES...
At 1238 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Elk Point to Ponca to 6 miles
north of Pilger, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ponca, Elk Point, Emerson, Jefferson and Ponca State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4275 9695 4287 9658 4279 9659 4276 9664
4273 9664 4267 9656 4255 9653 4227 9665
4227 9700
TIME...MOT...LOC 0538Z 274DEG 25KT 4275 9678 4257 9673 4210 9702
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BP642
WWUS53 KFSD 100548
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
1248 AM CDT Thu Jul 10 2025
SDC027-100558-
/O.CAN.KFSD.SV.W.0152.000000T0000Z-250710T0600Z/
Clay SD-
1248 AM CDT Thu Jul 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Nebraska...and southeastern South Dakota.
&&
LAT...LON 4287 9658 4279 9659 4276 9664 4273 9664
4267 9656 4255 9653 4227 9665 4227 9684
4281 9675
TIME...MOT...LOC 0548Z 273DEG 25KT 4277 9664 4256 9664 4209 9693
$$
NEC043-051-SDC127-100600-
/O.CON.KFSD.SV.W.0152.000000T0000Z-250710T0600Z/
Dakota NE-Dixon NE-Union SD-
1248 AM CDT Thu Jul 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WESTERN DAKOTA...EASTERN DIXON AND SOUTHWESTERN UNION COUNTIES...
At 1248 AM CDT, severe thunderstorms were located along a line
extending from near Akron to near Ponca to 7 miles north of Wisner,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Emerson and Jefferson around 1255 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4287 9658 4279 9659 4276 9664 4273 9664
4267 9656 4255 9653 4227 9665 4227 9684
4281 9675
TIME...MOT...LOC 0548Z 273DEG 25KT 4277 9664 4256 9664 4209 9693
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BP255
WWUS53 KFSD 100553
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
1253 AM CDT Thu Jul 10 2025
NEC043-051-SDC127-100603-
/O.EXP.KFSD.SV.W.0152.000000T0000Z-250710T0600Z/
Dakota NE-Dixon NE-Union SD-
1253 AM CDT Thu Jul 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DAKOTA...EASTERN DIXON
AND SOUTHWESTERN UNION COUNTIES WILL EXPIRE AT 100 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sioux Falls.
&&
LAT...LON 4287 9658 4279 9659 4276 9664 4273 9664
4267 9656 4255 9653 4227 9665 4227 9684
4281 9675
TIME...MOT...LOC 0553Z 274DEG 25KT 4277 9660 4256 9660 4209 9689
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:48 PM CDT, 5 hours 25 minutes earlier. Its key messages:
- Scattered strong to severe storms spreading in from the west tonight will be capable of damaging winds up to 75 mph and half dollar sized hail. Greatest threat is west of the James River, with storms weakening with eastern extent.
- Additional storm chances into the weekend focus around Thursday into Friday. Mixed storm modes could bring a variety of severe weather risks, but slow storm motion may also bring locally heavy rain risks especially late Thursday through Friday.
- A dry weekend is expected, with cooler temperatures Saturday warming above normal by Sunday and Monday.
- The next risk for thunderstorms returns to the region late Monday into Tuesday.
Area forecast discussion, Jul 9, 6:48 PM CDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 648 PM CDT Wed Jul 9 2025 .KEY MESSAGES... - Scattered strong to severe storms spreading in from the west tonight will be capable of damaging winds up to 75 mph and half dollar sized hail. Greatest threat is west of the James River, with storms weakening with eastern extent. - Additional storm chances into the weekend focus around Thursday into Friday. Mixed storm modes could bring a variety of severe weather risks, but slow storm motion may also bring locally heavy rain risks especially late Thursday through Friday. - A dry weekend is expected, with cooler temperatures Saturday warming above normal by Sunday and Monday. - The next risk for thunderstorms returns to the region late Monday into Tuesday. && .DISCUSSION... Issued at 252 PM CDT Wed Jul 9 2025 THIS AFTERNOON THROUGH TONIGHT: The main story in the short- term will be a developing Mesoscale Convective System in western South Dakota that will cross the Missouri River this evening, but first a quick mention on storm potential this afternoon: A few areas of ACCAS over southwest Minnesota and northwest Iowa could develop into a very isolated storm or two in an unstable environment characterized by 2000-3000 J/kg of MLCAPE. Effective bulk shear will be less than 20 kts in these areas, thus pulse storms are expected with any development. Otherwise, expect a hot and humid afternoon on our Wednesday with highs in the upper-80s to mid-90s and dew points into the 70s. For this evening into tonight's severe weather threat, look for storms to form rapidly into a line segment in western South Dakota and surge eastward. Look for this MCS to cross the Missouri River around the 9-10 pm and slowly weaken as it moves eastward towards I- 29. Damaging winds will be the main concern, especially west of the James River where storms look to be the strongest. DCAPE values of 1500+ J/kg combined with quick storm motion will favor the potential for damaging wind gusts as high as 75 mph. Mid-level lapse rates around 8-9 C/km will support some large hail (up to half dollar in size) especially west of the James River where storm updrafts will be at their strongest. Storms will likely weaken as they progress towards I-29 as instability wanes. Even these dying thunderstorms will be capable of at least 60 mph wind gusts as far east as the US Highway-75 corridor late tonight. THURSDAY: Shortwave energy is expected to be moving away from the CWA after daybreak Thursday, with temporary subsidence residing over the forecast area into the afternoon. A slightly cooler, but still very humid day is expected across the area, with focus turning towards the placement of residual boundaries left over by departing MCS and formation of a surface warm front over central and eastern Nebraska in the afternoon. By mid-late afternoon, increasing DPVA and convergence of increasing low-lvl flow will provide enough lift to aid in the development of convection south of the CWA along the aforementioned surface trough. While extremely uncertain, some of this convection may drift northward in the evening, producing some severe weather risks locally. However the greatest potential is likely to stay south of the MO river and Highway 20 where the majority of HREF 2-5KM updraft helicity is focused. THURSDAY NIGHT: Again, extreme uncertainty continues Thursday night into Friday, with models suggesting a stronger mid-lvl area of vorticity tracks out of the western High Plains and into the Central Plains overnight. The track of this energy remains highly in doubt, with EC/CMC pushing the wave over the Dakotas, with the NAM/GFS further south and focusing overall convective risks well south of I- 90 into Friday morning. The further north EC/CMC would instead allow for more development along a N-S frontal boundary through the Dakotas and increase the potential of MCS activity throughout the CWA Friday morning bringing isolated convective wind risks and low end hail risks. The southern solutions have the potential to lead to lower PoPs through most of the CWA, with heavier rains focused more over Nebraska and western Iowa into daybreak. FRIDAY: A larger upper trough begins to cross Central Canada early Friday, with the trough axis moving into the central Dakotas mid-day Friday. With the CWA sitting in-between these features and a slow moving cold front drifting south in the middle of the day, precipitation chances may begin to increase rapidly by mid-day through the afternoon. Pooling moisture and temperatures warming into the 80s will again serve to push moderate instability into the area. Shear however will be quite weak, owing to more possibility of brief microbursts winds and marginal hail into the evening as the front progresses southeast. The slow storm movement will lead to localized heavy rain potential. SATURDAY-TUESDAY: Cooler and dry weather is likely Saturday as northwest flow spreads throughout the northern US. By Sunday, mid- lvl heights begin to rise quickly, with southerly winds bringing a return of upper 80s to 90s to the region. A bit better agreement in medium range deterministic models into Monday, keeping deeper southerly flow in place and pushing temperatures a bit warmer. Convection risks begin to increase quickly again late Monday night into Tuesday as a frontal boundary moves into the Plains. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 643 PM CDT Wed Jul 9 2025 Upstream satellite around 00z shows scattered strong to severe thunderstorms tracking southeast across western and central South Dakota. Ahead of this, VFR conditions with scattered 3-4 kft cumulus and a southeast wind at 10-15 kts prevail. These storms will be capable of 50+ kt gusts and hail spreading through near Chamberlain, Huron, and Mitchell, SD from 02-05z. Storms should weaken approaching the I-29 corridor around 05-06z, continuing to spread east and weaken further overnight. Outside of storms, southerly winds will weaken this evening with gusts returning to around 20 kts Thursday mid day and afternoon. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...Dux/Samet AVIATION...BP
Hazardous weather outlook, Jul 9, 6:00 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 600 PM CDT Wed Jul 9 2025 SDZ038-050-052-053-057>059-063-064-101200- Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- 600 PM CDT Wed Jul 9 2025 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. A line of scattered thunderstorms is expected to track southeast into the region late this evening. Strong to severe storms may persist with this activity, capable of damaging winds up to 75 mph, half dollar sized hail, and heavy downpours. Greatest threat is west of the James River through 11 PM, with storms weakening with eastern extent. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe storms and heavy downpours will again be possible on Thursday and Friday. With the potential for severe weather ahead, make sure to continue monitoring your local forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through midnight tonight. IAZ001-002-012-013-020-021-031-032-MNZ071-080-089-097-098-NEZ013-014- SDZ039-040-054>056-060>062-065>071-101200- Lyon-Osceola-Sioux-O'Brien-Plymouth-Cherokee-Woodbury-Ida-Lincoln- Murray-Nobles-Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner- Lake-Moody-Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme- Yankton-Clay-Union- 600 PM CDT Wed Jul 9 2025 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota and southeast South Dakota. .DAY ONE...Tonight. A line of scattered thunderstorms is expected to track southeast into the region overnight. Strong to severe storms may persist with this activity, capable of damaging winds up to 75 mph, half dollar sized hail, and heavy downpours. Greatest threat is west of the James River, with storms weakening with eastern extent. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe storms and heavy downpours will again be possible on Thursday and Friday. With the potential for severe weather ahead, make sure to continue monitoring your local forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed overnight. IAZ003-014-022-MNZ072-081-090-101200- Dickinson-Clay-Buena Vista-Lyon-Cottonwood-Jackson- 600 PM CDT Wed Jul 9 2025 This Hazardous Weather Outlook is for northwest Iowa and southwest Minnesota. .DAY ONE...Tonight. Low chances for showers and storms will be possible overnight. Weakening thunderstorms will be capable of producing heavy downpours and stronger wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe storms and heavy downpours will again be possible on Thursday and Friday. With the potential for severe weather ahead, make sure to continue monitoring your local forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 9, 10:47 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1047 PM CDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM Tstm Wnd Gst 2 S Huron 44.34N 98.22W
07/09/2025 M70 MPH Beadle SD Public
Personal weather station.
&&
TRMLocal storm report, Jul 9, 11:07 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1107 PM CDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM Hail Tyndall 42.99N 97.87W
07/09/2025 E0.88 Inch Bon Homme SD CO-OP Observer
Observer reported hail at nickel size, close
to quarter sized.
&&
BPLocal storm report, Jul 9, 11:17 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1117 PM CDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM Tstm Wnd Gst 2 NW Tripp 43.24N 97.99W
07/09/2025 M62 MPH Hutchinson SD Mesonet
Mesonet station 26 SD RWIS Tripp.
&&
TRMLocal storm report, Jul 9, 11:34 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1134 PM CDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM Tstm Wnd Gst 4 ESE Forestburg 44.01N 98.03W
07/09/2025 M57 MPH Sanborn SD Mesonet
Mesonet station SD527.
&&
TRMLocal storm report, Jul 9, 11:55 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1155 PM CDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM Tstm Wnd Gst 5 WSW Lake Preston 44.33N 97.46W
07/09/2025 M62 MPH Kingsbury SD Public
Personal weather station.
&&
TRMLocal storm report, Jul 10, 12:05 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1205 AM CDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM Tstm Wnd Gst 5 NNW Howard 44.09N 97.55W
07/09/2025 M57 MPH Miner SD Public
Mesonet station SD5897.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:29 PM CDT | Flood Watch | FSD | Dakota, Dixon | 18 hr |
| Jul 9, 8:35 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 55 min |
| Jul 9, 9:30 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Beadle, Brule, Jerauld, Sanborn | 90 min |
| Jul 9, 9:30 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 75 min |
| Jul 9, 10:48 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Brookings, Davison, Hanson, Kingsbury, Lake and 3 more | 57 min |
| Jul 9, 11:00 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Turner, Yankton | 45 min |
| Jul 9, 11:31 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Lake, Lincoln, McCook, Miner and 3 more | 59 min |
| Jul 10, 12:37 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 53 min |
| Jul 10, 1:01 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 16 min |
| Jul 10, 1:30 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Severe Thunderstorm Warnings in South Dakota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.